Alert archive / Iowa / Flash Flood Warnings in 2006

Flash Flood Warning 3, NWS Des Moines, IA

August 1, 2006Kossuth County, Palo Alto County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 1, 2006, 10:20 PM CDT for Kossuth County, Palo Alto County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2006, 10:20 PM CDT (03:20 UTC)
Expired
Aug 2, 2006, 4:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

Counties Kossuth County, IA, Palo Alto County, IA

The radar

The Des Moines radar (KDMX), 178 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 10:31 PM CDTHEAVY RAIN 0Algona, IAHWY 169 CLOSED NEAR ALGONA WITH 2 FT OF WATER ON ROADS. ALSO...LIGHT POLE BROKEN OFF ALONG 169.
Aug 1, 11:03 PM CDTFLASH FLOODAlgona, IAKNEE DEEP WATER FLOWING THROUGH STREETS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
479 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 020322
FFWDMX
IAC109-147-020930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1020 PM CDT TUE AUG 1 2006

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KOSSUTH COUNTY IN NORTH CENTRAL IOWA
  PALO ALTO COUNTY IN NORTHWEST IOWA

* UNTIL 430 AM CDT WEDNESDAY

* AT 1018 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW
  MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED    
  AREA. DOPPLER RADAR ESTIMATED AROUND 1 TO 3 INCHES OF RAIN HAS     
  FALLEN...WITH ANOTHER 1 TO 2 INCHES POSSIBLE OVERNIGHT.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALGONA...BANCROFT AND EMMETSBURG.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

LAT...LON 4348 9398 4293 9398 4294 9491 4324 9490
      4323 9444 4349 9444

$$

KINNEY
5 follow-up statements
000 
WGUS73 KDMX 020337
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT TUE AUG 1 2006


IAC109-147-020930-
KOSSUTH IA-PALO ALTO IA-
1035 PM CDT TUE AUG 1 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KOSSUTH AND PALO ALTO
COUNTIES UNTIL 430 AM CDT...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED 1 TO 3 INCHES OF RAIN HAS FALLEN FROM 
SOUTHEAST PALO ALTO INTO CENTRAL KOSSUTH COUNTY...AND ACROSS 
NORTHERN KOSSUTH COUNTY. KOSSUTH EMERGENCY MANAGEMENT HAS REPORTED 
WATER OVER COUNTY ROAD 169. ADDITIONAL AMOUNTS OF 1 TO 3 INCHES ARE 
POSSIBLE OVERNIGHT.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ALGONA...BANCROFT AND EMMETSBURG.

THIS FLASH FLOOD WARNING REPLACES THE URBAN AND SMALL STREAM FLOOD 
ADVISORIES PREVIOUSLY IN EFFECT FOR KOSSUTH AND PALO ALTO COUNTIES.

LAT...LON 4348 9398 4293 9398 4294 9491 4324 9490
      4323 9444 4349 9444

$$

KINNEY
000 
WGUS73 KDMX 020442
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1142 PM CDT TUE AUG 1 2006

IAC109-147-020930-
KOSSUTH IA-PALO ALTO IA-
1142 PM CDT TUE AUG 1 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KOSSUTH AND PALO ALTO
COUNTIES UNTIL 430 AM CDT...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING ACROSS THE WARNED 
AREA. DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAS FALLEN SO 
FAR ALONG A SWATH FROM SOUTHWEST TO EAST CENTRAL KOSSUTH 
COUNTY...AND 2 TO 3 INCH AMOUNTS IN FAR NORTHERN KOSSUTH COUNTY. A 
PORTION OF NORTHWEST PALO ALTO COUNTY HAS RECEIVED AROUND 2 TO 3 
INCHES.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...ALGONA...BANCROFT AND EMMETSBURG.

AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE OVERNIGHT...WITH THE 
FLASH FLOOD THREAT CONTINUING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4348 9398 4293 9398 4294 9491 4324 9490
      4323 9444 4349 9444

$$

KINNEY
000 
WGUS73 KDMX 020546
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1243 AM CDT WED AUG 2 2006

IAC109-147-020930-
KOSSUTH IA-PALO ALTO IA-
1243 AM CDT WED AUG 2 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KOSSUTH AND PALO ALTO
COUNTIES UNTIL 430 AM CDT...

AT 1239 AM CDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY 
HEAVY RAINFALL ACROSS THE WARNED AREA. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ALGONA...BANCROFT AND EMMETSBURG.

SPOTTERS HAVE REPORTED AROUND 5 INCHES OF RAIN IN AND AROUND ALGONA 
AREA AS WELL AS OTHER PORTIONS OF THE COUNTY.  NO REPORTS HAVE BEEN 
RECEIVED IN THE LAST HOUR FROM PALO ALTO COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 4348 9398 4293 9398 4294 9491 4324 9490
      4323 9444 4349 9444

$$

FORSTER
000 
WGUS73 KDMX 020707
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
205 AM CDT WED AUG 2 2006


IAC109-147-020930-
KOSSUTH IA-PALO ALTO IA-
205 AM CDT WED AUG 2 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KOSSUTH AND PALO ALTO
COUNTIES UNTIL 430 AM CDT...

AT 203 AM CDT...THE PUBLIC REPORTED THUNDERSTORMS WITH VERY HEAVY 
RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL OF 
3 TO 5 OR MORE INCHES.  HEAVY RAINS CONTINUE TO MOVE ACROSS THE 
COUNTIES ADDING TO RAINFALL TOTALS.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ALGONA...BANCROFT AND EMMETSBURG.


DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 4348 9398 4293 9398 4294 9491 4324 9490
      4323 9444 4349 9444

$$

FORSTER
000 
WGUS73 KDMX 020837
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
335 AM CDT WED AUG 2 2006

IAC109-147-020930-
KOSSUTH IA-PALO ALTO IA-
335 AM CDT WED AUG 2 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KOSSUTH AND PALO ALTO
COUNTIES UNTIL 430 AM CDT...

AT 331 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS NORTHERN PORTIONS OF THE 
WARNED AREA.  DOPPLER RADAR HAD ESTIMATED 3 TO 6 INCHES OF RAIN 
ACROSS THE WARNED AREA WITH SPOTTER REPORTS OF IN EXCESS OF 5 
INCHES. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO PRODUCE FLASH 
FLOODING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
ALGONA...PLOVER AND TITONKA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4348 9398 4293 9398 4294 9491 4324 9490
      4323 9444 4349 9444

$$

COGIL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:10 PM CDT, 7 hours 10 minutes earlier.

Area forecast discussion, Aug 1, 3:10 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
310 PM CDT TUE AUG 1 2006

.DISCUSSION...

COMPLICATED SFC CONDITIONS THIS AM WITH STATIONARY BOUNDARY ACROSS
SE COLORADO TO KONL TO KMSP TO KIWD (IRONWOOD MI) LINE. WEAK LOW HAS
DEVELOPED ALONG THE BOUNDARY OVER NW KANSAS WITH SECONDARY WARM
FRONT NOW FORMING OVER SOUTHEAST NEBRASKA IN RESPONSE TO AN OUTFLOW
BOUNDARY OVER SOUTHERN SECTIONS OF IOWA. AS FOR REMAINING HEAT
EVENT...HEAT ADV IN EFFECT FOR SOUTHEAST PORTIONS OF CWA WILL EXPIRE
THIS EVENING AS PLANNED AS NORTHERN PORTIONS TRIMMED SIGNIFICANTLY
THIS MORNING WITH ONSET OF CONVECTION. BREAK IN HEAT IN THE FORECAST
FOR WED AND BEYOND...THOUGH TEMPS CREEP BACK UP BY THE WEEKEND. TDS
REMAIN HIGH OVER THE REGION WITH RELATIVELY DEEP MOISTURE OVER TO
H850MB ON PROGGED SOUNDINGS...THOUGH LAPS SOUNDINGS THIS MORNING
NEARLY SATURATED TO H200 MB FAR NORTH AND CENTRAL SECTIONS. H700
SHOWS WEAK IMPULSE RESPONSIBLE FOR THIS MORNINGS CONVECTION MOVING
THROUGH 40KT FLOW IN FAR WESTERN IA. SECOND MAXIMUM AND MAIN WAVE
BACK IN TX PANHANDLE AND SHOULD MOVE NORTHEAST BY TNT AND TRIGGER
EXPECTED CONVECTIVE EVENT LATER TODAY.

FOCUS OF FCST TURNS NOW FROM HEAT TO POTENTIAL EXCESSIVE RAINFALL.
CONVECTION CONTINUES TO DIMINISH EAST WITH LLJ STILL FIRING ALONG
WESTERN EDGES OF CWA ATTM. WITH SLOWLY MOVING FRONT TNT AND
POTENTIAL FOR BACKBUILDING CELLS TOWARD 06Z WITH HIGH PWATS. LAST
NIGHTS SPECIAL 00Z RUN OF THE WRF FROM HAS CONVECTION DEVELOPING
NORTH/WEST THIS AFTERNOON AND CONTINUING INTO THE OVN HOURS. MODELS
IN GENERAL AGREEMENT WITH HIGHEST MOISTURE TRANSPORT OVER FAR NC
IOWA THEN SHIFTING INTO SOUTHERN MN BY AM HOURS. QPF AMTS AND
PLACEMENT DIFFER WITH GFS BEING THE MOST EXCESSIVE SOLN WITH 3-5
INCH AMTS NORTH. NAM/WRF RUNS SHOWING LESS...BUT STILL IMPRESSIVE
1-3 INCH AMTS. AM LEANING TOWARD 1-3 INCH AS PER CURRENT FCST.
CURRENTLY THE GFS MOST RESEMBLES THE SYNOPTIC SITUATION.
COMPLICATING THE FORECAST IS THE MESO BOUNDARY SET UP OVER THE SOUTH
CENTRAL COUNTIES. ACCAS VERY PREVALENT AS OF 130 PM AT THE WFO THIS
AFTERNOON. IF CONVECTION WORKS ALONG THE BOUNDARY THIS EVENING... A
MORE SOUTHERLY PLACEMENT OF HIGHEST QPF MAY BE NEEDED AS AN UPDATE
THIS EVENING. WED STILL IN QUESTION AS GFS CONTINUES TO HINT AT
MOISTURE DIVERGENCE ACROSS THE CWA DURING THE DAYTIME HOURS AS FRONT
STRETCHED OUT AND DROPS SOUTH...THEN STORMS REFIRING ALONG BOUNDARY
FAR SOUTH AND INTO MISSOURI. NAM NOT AS STRONG WITH OVERALL DYNAMICS
TONIGHT OR AGGRESSIVE WITH TIME AND HAS PM REDEVELOPMENT OVER THE
SOUTHERN REGIONS DURING THE DAYTIME HOURS. PREFER THE NAM SOLN WHICH
IS SIMILAR TO THE EURO/GEM...WITH GEM EVEN SLOWER FOR THE PM HOURS
WED INTO THURS AFTERNOON. NAM DEVELOPS A NICE DEF ZONE THURSDAY
WHICH MAY PROLONG THE PRECIP OVER SOUTHERN SECTIONS FOR THE DAY.

IN THE LATER PERIODS...WILL BE LOOKING AT A MORE ZONAL FLOW
WITH SUB-TROPICAL RIDGE JUST TO THE SOUTH AND WESTERLY ENERGY
TRANSLATING EAST IN THE FLOW. TIMING OF FEATURES WILL BE MOST
CHALLENGING. AT PRESENT...WEAK WAVE SUGGESTED AS EARLY AS SAT NIGHT
OVER REGION WITH MORE UPSTREAM WAVES THROUGH EARLY NEXT WEEK. THIS
WOULD SUGGEST AT LEAST 20 POPS GOING FORWARD WITH CHANCE UPDATES
POSSIBLE OVER THE NEXT DAY OR TWO. LONGER OUT...GEM/GFS HINTING AT
RETURN OF BUILDING RIDGE AS WEEK PROGRESSES...JUST IN TIME FOR THE
FAIR.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT ALONG
AND N OF MASON CITY-FORT DODGE-SAC CITY LINE. HEAT ADV LEFT TO
EXPIRE SE AT 00Z.

&&

REV/MYERS
Hazardous weather outlook, Aug 1, 5:31 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
531 PM CDT TUE AUG 1 2006

IAZ004>007-015>017-023>025-033>035-021100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-
531 PM CDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED
THIS EVENING AND THROUGH THE OVERNIGHT HOURS. MOST LOCATIONS WILL
RECEIVE AMOUNTS OF ONE TO THREE INCHES. LOCALIZED AMOUNTS OF UP
TO 5 INCHES ARE POSSIBLE. WITH THE POTENTIAL FOR THE HEAVY RAIN TO
FALL WITHIN A SHORT PERIOD OF TIME...FLASH FLOODING MAY OCCUR
ACROSS THE AREA. A FEW STORMS MAY ALSO BE SEVERE WITH THE PRIMARY
THREAT BEING DAMAGING STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT FOR
SEVERE WEATHER POTENTIAL...INCLUDING HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING.

IAZ026>028-036>039-044>050-057>062-070>075-081>086-092>097-021100-
FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
531 PM CDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...MAINLY ALONG AND
NORTH OF A CRESTON TO MONTEZUMA LINE. A FEW SEVERE STORMS WITH
DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
ON WEDNESDAY AS A FRONTAL SYSTEM DROPS SOUTHWARD OVER CENTRAL AND
SOUTHEAST IOWA. SOME STORMS WEDNESDAY AFTERNOON AND NIGHT MAY BE SEVERE
WITH THE PRIMARY THREAT BEING DAMAGING THUNDERSTORM WINDS. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE...BUT NOT LIKELY OVERNIGHT. SPOTTER
ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND NIGHT FOR SEVERE
WEATHER INCLUDING LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING.

In the hours before

Local storm report, Aug 1, 9:20 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
920 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TSTM WND GST     1 NNE AYRSHIRE          43.05N 94.83W
08/01/2006  E60 MPH          PALO ALTO          IA   TRAINED SPOTTER

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:56 PM CDTSevere Thunderstorm WarningDMXEmmet34 min
Aug 1, 8:29 PM CDTSevere Thunderstorm WarningDMXEmmet31 min
Aug 1, 9:01 PM CDTSevere Thunderstorm WarningDMXPalo Alto37 min
Aug 1, 9:44 PM CDTFlash Flood WarningDMXEmmet6 hr
Aug 1, 10:21 PM CDTFlash Flood WarningDMXCerro Gordo, Hancock, Winnebago, Worth6 hr
Aug 1, 10:37 PM CDTSevere Thunderstorm WarningDMXCrawford38 min
Aug 1, 11:02 PM CDTFlash Flood WarningDMXPocahontas6 hr
Aug 2, 12:31 AM CDTSevere Thunderstorm WarningDMXFranklin, Wright44 min
Aug 2, 12:50 AM CDTSevere Thunderstorm WarningDMXCerro Gordo25 min

Nearby

Flash Flood Warnings in Iowa, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.